Almost at term of her pregnancy, she died after receiving an injection on Monday.
On Monday, September 5, 2016, it is a heavy atmosphere full of tension that was hanging in the General Hospital of Yaounde. And this because a high school teacher, pregnant and practically at term, residing in Obala, was killed in rather dramatic circumstances.
Indeed, the patient came to a routine consultation. After this, her doctor told her that she was to give birth the same day or in the worst case, the day after, precisely Tuesday, September 6, 2016. The young lady decided to wait for childbirth on site since she came far from Obala.
According to the newspaper L’Épervier of Friday, September 9, 2016, around 10:00 pm that same Monday, the deceased received an injection of a product called “Syntocinon“. The mother of the young lady, a nurse in this hospital seems surprise at the choice of the drug and asked the nurses why choose this medication when her pregnant daughter had no complication. Moreover, nowhere in the book of the patient is mentioned the injection of this product by the doctor who consulted her a few hours earlier.
A few minutes later, the young teacher convulsed and lose consciousness. She was immediately taken to the recovery room. Unfortunately, the paper said the room had no oxygen and the young lady died. Besides that, sources say the hospital pharmacy never had this product injected to the patient.
“The nurses had them in their bag,” it said in the newspaper. In addition, even the very oxygen used during surgery is a rare commodity in this “great hospital.”
Death that is far from being the first, much less the last, if nothing is done by public authorities to supply and equip the Yaounde General Hospital and many other hospitals.